MAUDE Adverse Event Report: ST. JUDE MEDICAL SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 27mm masters mechanical valve was selected for implant.After the aortic cross-clamp was removed, the left ventricular wall was confirmed to be bleeding.The tear was located near the native annulus, about 5-10mm below the native annulus.The tear was surgically closed.A small perforation was also observed.The user reported that the bleeding could be due to implant of too large size of the valve, or maybe caused by unconscious damage during the procedure.The 27mm was explanted and a 25mm masters was implanted.The patient is reported to be recovering.
 
Additional Manufacturer Narrative
An event of a tear was reported.The investigation confirmed the device met visual specifications when analyzed at abbott, with no damage or anomalies seen to the valve.The valve rotated and the leaflets opened and closed without resistance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the tear could not be conclusively determined; however, a smaller, 25mm, valve was implanted and per the site "the bleeding could be due to implant of too large size of the valve, or maybe caused by unconscious damage during the procedure".

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8526805
Report Number2648612-2019-00026
Device Sequence Number19300526
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot Number6591292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR